Alert archive / Florida / Special Weather Statements in 2021
Special Weather Statement, NWS Melbourne, FL
NWS Melbourne, FL issued this special weather statement at Apr 19, 2021, 1:06 PM EDT for Martin County, Okeechobee County, Saint Lucie County, Florida. It was in force for 54 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 19, 2021, 1:06 PM EDT (17:06 UTC)
- Expired
- Apr 19, 2021, 2:00 PM EDT
- In force
- 54 min
- Issued by
- NWS Melbourne, FL
Counties Martin County, FL, Okeechobee County, FL, Saint Lucie County, FL
The radar
The Melbourne radar (KMLB), 102 km from the middle of the area, began a volume at 17:07 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cape Canaveral, FL (KXMR), launched 12:00Z, 5.1 hours before the alert went out and 142 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 871 J/kg
- Mixed-layer CIN
- -35 J/kg
- Mixed-layer LCL
- 753 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 139 m²/s²
- 0-3 km storm-relative helicity
- 169 m²/s²
- Significant tornado parameter
- 0.6
- Supercell composite
- 4.4
The text
As transmitted.
711
WWUS82 KMLB 191706
SPSMLB
Special Weather Statement
National Weather Service Melbourne FL
106 PM EDT Mon Apr 19 2021
FLZ058-059-064-191800-
St. Lucie FL-Okeechobee FL-Martin FL-
106 PM EDT Mon Apr 19 2021
...SIGNIFICANT WEATHER ADVISORY FOR ST. LUCIE...EASTERN OKEECHOBEE
AND MARTIN COUNTIES UNTIL 200 PM EDT...
At 101 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from 7 miles south of Basinger to 6 miles southeast
of Buckhead Ridge to near Canal Point. Movement was east at 40 mph.
Winds in excess of 40 mph will be possible with these storms.
Locations impacted include...
Port Saint Lucie, Walton, Fort Pierce, Stuart and Treasure Island.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 2697 8008 2697 8014 2696 8015 2696 8061
2711 8066 2716 8071 2721 8081 2714 8087
2719 8091 2723 8099 2730 8100 2730 8103
2733 8105 2735 8103 2737 8106 2756 8078
2756 8028 2707 8008
TIME...MOT...LOC 1701Z 248DEG 36KT 2729 8102 2707 8080 2683 8059
$$
LeahyWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before this special weather statement went out at Apr 19, 10:34 AM EDT, 2 hours 32 minutes earlier.
Area forecast discussion, Apr 19, 10:34 AM EDT, 2 hours 32 minutes before
Area Forecast Discussion National Weather Service Melbourne FL 1034 AM EDT Mon Apr 19 2021 .DISCUSSION... Current-Tonight...Bulk of energy and precip has shifted a bit farther south this morning than originally anticipated, already stretching from the Treasure Coast to the northern shores of Lake Okeechobee. A line of strong thunderstorms will move to the northeast over the next few hours, extending from Lake Placid towards Vero Beach, which will move south towards Fort Pierce and Stuart prior to noon. These storms will be capable of producing wind gusts up to 45 mph, frequent lightning, heavy rain and the potential for small hail. Elsewhere, showers have taken a downward turn this morning, with coverage becoming isolated to scattered for areas north of Melbourne. As of now, the front stretches diagonally from Tampa Bay to just north of Daytona Beach, and is expected to drop south through the remainder of the day. AM sounding from XMR shows a very moist atmosphere, with PW of 1.83" a record for this date. Temperatures at 500mb have warmed a degree or two since this time yesterday, which may only slightly limit the potential for strong to severe storms through the remainder of the day. A drop in the freezing level will maintain the threat for small hail, however the focus for activity will continue to be strong winds, frequent lightning and heavy rain. As mentioned, with a daily record PW value, efficient rainfall could lead to higher totals by the afternoon, combined with the effect of training storms. No major changes to expected rain amounts, as a brief lull this morning will ramp back up in the early afternoon. A secondary band of heavy rain and storms will shift eastward from Orlando this afternoon, moving towards the Treasure Coast by the evening, with another potential break overnight. Dense cloud cover will limit temps a bit this afternoon, reaching the upper 70s from Orlando north, to the low to mid 80s south. Lows tonight in the 60s. && .AVIATION... MVFR/IFR cigs and vis as a slow moving boundary stretching from KSPG to KDAB brings scattered to numerous showers and storms to all terminals over the next 24 hours. As of 14-15Z, the bulk of strong activity is shifting from FPR to SUA, with frequent lightning and gusty winds occurring over the next several hours. At other terminals, SHRA with occasional TS expected through early evening. Confidence is low in exact timing of activity through today, with fluctuations from MVFR to IFR likely at all terminals. && .MARINE... Today-Tonight...Scattered to numerous showers and some embedded lightning storms will move east from the mainland today into evening. Lingering swell will keep seas a little higher despite winds mainly 12 knots or less. Winds and seas will be locally higher near offshore moving showers and storms. && .PRELIMINARY POINT TEMPS/POPS... DAB 75 63 76 63 / 70 40 80 30 MCO 79 66 78 65 / 70 50 80 50 MLB 82 67 81 65 / 80 60 80 60 VRB 84 69 83 65 / 80 70 80 70 LEE 76 64 76 65 / 70 50 80 30 SFB 77 64 77 65 / 70 50 80 40 ORL 78 66 78 67 / 70 50 80 40 FPR 85 66 83 66 / 80 70 80 60 && .MLB WATCHES/WARNINGS/ADVISORIES... FL...None. AM...None. && SHORT TERM/AVIATION...Smith LONG TERM/RADAR....Leahy DECISION SUPPORT...Negron
Hazardous weather outlook, Apr 19, 7:44 AM EDT, 5 hours 22 minutes before
Hazardous Weather Outlook National Weather Service Melbourne FL 744 AM EDT Mon Apr 19 2021 AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141- 144-147-192000- Flagler Beach to Volusia-Brevard County Line 0-20 nm-Volusia- Brevard County Line to Sebastian Inlet 0-20 nm- Sebastian Inlet to Jupiter Inlet 0-20 nm-Flagler Beach to Volusia- Brevard County Line 20-60 nm-Volusia- Brevard County Line to Sebastian Inlet 20-60 nm- Sebastian Inlet to Jupiter Inlet 20-60 nm-Inland Volusia- Northern Lake-Orange-Seminole-Southern Brevard-Osceola- Indian River-Okeechobee-St. Lucie-Martin-Coastal Volusia- Southern Lake-Northern Brevard- 744 AM EDT Mon Apr 19 2021 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA. .DAY ONE...TODAY AND TONIGHT. .THUNDERSTORM IMPACT... Locally heavy showers and embedded lightning storms will quickly move eastward across central Florida during this morning and through the afternoon, with further development somewhat southward later today. The primary threats within any storms which develop will be torrential rainfall, occasional to frequent cloud to ground lightning, wind gusts up to 45 mph and up to one inch hail. The main areas for storms will stretch across all of central FLorida during much of today. Successive rounds of showers and storms are likely in many areas. .FLOOD IMPACT... Accumulation of rainfall from successive rounds of precipitation will lead to standing water in low spots and along roadways mainly south of a line from Leesburg to Sanford and Scottsmoor. Accumulated water will create possible driving hazards, as rain amounts of 2 to 3 inches will be possible locally by late tonight. .RIP CURRENT IMPACT... Ocean conditions will produce a moderate risk of rip currents today at Atlantic coast beaches. Always swim within sight of a lifeguard, and do not swim alone. .MARINE THUNDERSTORM GUST IMPACT... Locally gusty winds from morning to afternoon storms may affect the larger inland lakes and then quickly push offshore of the Volusia, Brevard and Treasure Coast. Any storms will be capable of producing briefly strong winds greater than 34 knots, and occasional to frequent lightning strikes. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. High coverage of showers and storms will continue across much of central Florida, and especially south of Volusia and Lake counties on Tuesday. A stalled surface front will provide the focus for several rounds of potentially heavy rainfall and minor flooding of streets and poorly drained low lying areas. Rainfall amounts may total 3 to 4 inches, or a little higher in some areas by late Tuesday. A moderate risk of rip currents will continue at area beaches early this week. .SPOTTER INFORMATION STATEMENT... Spotters should monitor the weather and self activate if needed, especially for rainfall reports greater than 3 inches and flooding outside of low areas. Smith/Pendergrast
In the hours before
Special weather statement, Apr 19, 10:41 AM EDT, 2 hours 25 minutes before
Special Weather Statement
National Weather Service Melbourne FL
1041 AM EDT Mon Apr 19 2021
FLZ058-059-064-191530-
St. Lucie FL-Okeechobee FL-Martin FL-
1041 AM EDT Mon Apr 19 2021
...SIGNIFICANT WEATHER ADVISORY FOR WESTERN ST. LUCIE...SOUTHEASTERN
OKEECHOBEE AND NORTHWESTERN MARTIN COUNTIES UNTIL 1130 AM EDT...
At 1040 AM EDT, Doppler radar was tracking a strong thunderstorm over
Okeechobee, moving east at 35 mph.
Winds in excess of 40 mph will be possible with this storm.
Locations impacted include...
Treasure Island, Okeechobee, J And S Fish Camp, Four Seasons Estates
and Tradition.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 2711 8066 2716 8071 2721 8079 2720 8083
2714 8087 2717 8088 2717 8091 2719 8091
2720 8094 2722 8095 2722 8097 2723 8099
2726 8100 2730 8100 2730 8103 2731 8103
2756 8058 2756 8055 2721 8034 2709 8066
TIME...MOT...LOC 1440Z 252DEG 32KT 2720 8083
LeahyLocal storm report, Apr 19, 10:56 AM EDT, 2 hours 10 minutes before
PRELIMINARY LOCAL STORM REPORT
National Weather Service Melbourne FL
1056 AM EDT MON APR 19 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0935 AM TSTM WND GST 5 N GIFFORD 27.75N 80.40W
04/19/2021 M47.00 MPH Indian River FL MESONET
WXFLOW SITE JUNGLE TRAIL MEASURED A WIND GUST OF 47
MPH/41 KT.
&&
KNSpecial weather statement, Apr 19, 11:28 AM EDT, 1 hour 38 minutes before
Special Weather Statement
National Weather Service Melbourne FL
1128 AM EDT Mon Apr 19 2021
FLZ058-059-064-191630-
St. Lucie FL-Okeechobee FL-Martin FL-
1128 AM EDT Mon Apr 19 2021
...SIGNIFICANT WEATHER ADVISORY FOR ST. LUCIE...SOUTHEASTERN
OKEECHOBEE AND MARTIN COUNTIES UNTIL 1230 PM EDT...
At 1127 AM EDT, Doppler radar was tracking a strong thunderstorm
over Tradition, or near Port Saint Lucie, moving east at 30 mph.
Additional storms are expected to move off of Lake Okeechobee over
the next hour.
Winds in excess of 40 mph will be possible with this storm.
Locations impacted include...
Port Saint Lucie, Walton, Fort Pierce, Stuart and Treasure Island.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 2697 8008 2697 8014 2696 8015 2696 8061
2711 8066 2716 8071 2721 8081 2714 8087
2717 8088 2722 8096 2740 8069 2756 8040
2756 8036 2758 8036 2759 8035 2758 8033
2756 8032 2760 8033 2761 8030 2707 8008
TIME...MOT...LOC 1527Z 251DEG 26KT 2728 8044
LeahySpecial weather statement, Apr 19, 12:25 PM EDT, 41 minutes before
Special Weather Statement
National Weather Service Melbourne FL
1225 PM EDT Mon Apr 19 2021
FLZ059-064-191715-
St. Lucie FL-Martin FL-
1225 PM EDT Mon Apr 19 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN ST. LUCIE AND MARTIN
COUNTIES UNTIL 115 PM EDT...
At 1224 PM EDT, Doppler radar was tracking a strong thunderstorm 9
miles south of Palm City, moving east at 30 mph.
Winds in excess of 40 mph will be possible with this storm.
Locations impacted include...
Port Saint Lucie, Walton, Stuart, Indiantown and Tequesta.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 2697 8008 2697 8014 2696 8015 2696 8061
2711 8066 2712 8068 2719 8068 2739 8021
2707 8008
TIME...MOT...LOC 1624Z 250DEG 26KT 2702 8031
LeahyLocal storm report, Apr 19, 12:56 PM EDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
National Weather Service Melbourne FL
1256 PM EDT MON APR 19 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1237 PM TSTM WND GST 5 ESE JENSEN BEACH 27.20N 80.17W
04/19/2021 M39 MPH Martin FL MESONET
WEATHERSTEM SITE HOUSE OF REFUGE OBSERVED A WIND GUST OF
39 MPH/34 KT.
&&
KNSpecial weather statement, Apr 19, 1:06 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Melbourne FL
106 PM EDT Mon Apr 19 2021
FLZ058-059-064-191800-
St. Lucie FL-Okeechobee FL-Martin FL-
106 PM EDT Mon Apr 19 2021
...SIGNIFICANT WEATHER ADVISORY FOR ST. LUCIE...EASTERN OKEECHOBEE
AND MARTIN COUNTIES UNTIL 200 PM EDT...
At 101 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from 7 miles south of Basinger to 6 miles southeast
of Buckhead Ridge to near Canal Point. Movement was east at 40 mph.
Winds in excess of 40 mph will be possible with these storms.
Locations impacted include...
Port Saint Lucie, Walton, Fort Pierce, Stuart and Treasure Island.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 2697 8008 2697 8014 2696 8015 2696 8061
2711 8066 2716 8071 2721 8081 2714 8087
2719 8091 2723 8099 2730 8100 2730 8103
2733 8105 2735 8103 2737 8106 2756 8078
2756 8028 2707 8008
TIME...MOT...LOC 1701Z 248DEG 36KT 2729 8102 2707 8080 2683 8059
LeahyThe office that day
Everything else NWS Melbourne, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 18, 8:13 PM EDT | Special Weather Statement | MLB | Lake | 62 min |
| Apr 18, 8:35 PM EDT | Special Weather Statement | MLB | Volusia | 25 min |
| Apr 18, 9:00 PM EDT | Special Weather Statement | MLB | Volusia | 45 min |
| Apr 18, 9:06 PM EDT | Special Marine Warning | MLB | 54 min | |
| Apr 19, 12:20 AM EDT | Special Marine Warning | MLB | 40 min | |
| Apr 19, 3:28 AM EDT | Special Weather Statement | MLB | Brevard | 32 min |
| Apr 19, 3:53 AM EDT | Special Weather Statement | MLB | Brevard | 37 min |
| Apr 19, 3:56 AM EDT | Special Marine Warning | MLB | 64 min | |
| Apr 19, 5:59 AM EDT | Special Weather Statement | MLB | Okeechobee | 31 min |
| Apr 19, 6:25 AM EDT | Areal Flood Advisory | MLB | Osceola | 95 min |
| Apr 19, 6:38 AM EDT | Special Weather Statement | MLB | Indian River | 52 min |
| Apr 19, 7:24 AM EDT | Special Weather Statement | MLB | Indian River | 51 min |
| Apr 19, 7:39 AM EDT | Special Marine Warning | MLB | 30 min | |
| Apr 19, 8:25 AM EDT | Special Weather Statement | MLB | Indian River | 50 min |
| Apr 19, 8:28 AM EDT | Special Marine Warning | MLB | 29 min | |
| Apr 19, 9:23 AM EDT | Special Weather Statement | MLB | Indian River, Okeechobee, Saint Lucie | 52 min |
| Apr 19, 9:25 AM EDT | Special Marine Warning | MLB | 65 min | |
| Apr 19, 10:03 AM EDT | Special Weather Statement | MLB | Okeechobee, Saint Lucie | 42 min |
| Apr 19, 10:08 AM EDT | Special Marine Warning | MLB | 52 min | |
| Apr 19, 10:41 AM EDT | Special Weather Statement | MLB | Okeechobee, Saint Lucie | 49 min |
| Apr 19, 11:28 AM EDT | Special Weather Statement | MLB | Martin, Saint Lucie | 62 min |
| Apr 19, 12:25 PM EDT | Special Weather Statement | MLB | Martin | 50 min |
| Apr 19, 12:29 PM EDT | Special Marine Warning | MLB | 61 min | |
| Apr 19, 3:59 PM EDT | Special Weather Statement | MLB | Okeechobee | 46 min |
Nearby
Special Weather Statements in Florida, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.